It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-14-2012, 09:00 AM   #1
Newbie
(female)
 
Join Date: May 2012
Location: O'Fallon
Posts: 2
hahahajes HB User
Concerta

Hello! My name is Jess and I've been on and off concerta for about 7 years. I started on a 54 dosage when I was in 3rd grade, when I was diagnosed with ADHD. I don't remember a lot about how I felt at first, probably because I wasn't very attentive. But a few months back I switched to Vyvanse, and now I've come back to Concerta. I've noticed A LOT of side effects recently. When I started taking it in 3rd grade, I lost about 20 pounds within a few months. Now that I'm back on Concerta, I'm wondering if I will loose that weight again? Basically the question of this is if all of these side effects are normal, and will they have long term effects on my body. Also, is there any way to fix these side effects? I'll list them.
First up is my lack of personality. I am a completely diffferent person when I take the medicine. I am a zomby; very anti-social and very shy. When I don't take them, I am VERY outgoing and loud, obnoxiuous, almost. That's one of the reasons I tried to stop taking them for a short period of time. I wanted to be myself. But then my grades dropped dramatically and I decided that wasn't the right choice.
Another side effect is complete loss of appetite. When I take them, food makes me gag. I also have trouble getting myself to drink water when I take them. I'm fairly sure that this is unhealthy and probably isn't good for me. Although I am looking to lose a few pounds, I don't want to do it the unhealthy way.
There are a lot fo little side effects with the medication too. I have a very hard time sleeping. I become very cranky, and honestly mean to the people around me. I get headaches every morning. My heart beats very fast. I get shaky and dizzy. And I get extreme dry-mouth, but that probably has something to do with the fact that I don't drink a lot of water. I also have very frequent and urgent urinations when I take Concerta.
So, yeah! Those are my side effects! Any comments or tips for them would be greatly apprececiated!
By the way, I've tried lower dosages of Concerta and even tried other brands. But none of them seem to keep me focused as much as 54mg's of Concerta.
Thank you again!
-Jess

Last edited by hahahajes; 05-14-2012 at 09:07 AM.

 
Sponsors Lightbulb
   
Old 05-14-2012, 09:42 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Concerta

Never sleeping, feeling less outgoing, racing heart and major loss of appetite are normal side effects, but the severity you describe means the dosage is clearly too high.

The 36 doesn't work for you? The perfect dosage doesn't feel like a drastic change, and it's not going to turn you into a homework robot. It's just going to make it EASIER for you to stay focused.

Perhaps the answer is a lower dose of Concerta, plus other measures, like tutoring or a coach to help keep you on track with your schoolwork.

 
The Following User Says Thank You to janewhite1 For This Useful Post:
hahahajes (05-14-2012)
Old 05-18-2012, 12:24 PM   #3
Member
(male)
 
Join Date: Apr 2012
Location: Austin / San Antonio TX
Posts: 50
Blog Entries: 2
Recombinant HB UserRecombinant HB User
Re: Concerta

Years back I was on Concerta and had multiple dose changes (both up and down). Almost all the side effects you listed I experienced as well at the 54 level, which is when the Doc stepped me back down on dose. From my experience and reading those are indicators the dose may be a little (or lot) high. I now see a different PCP who writes my scrips and have switched to Adderall, which seems to work better for me but has similar side effects at high doses. The social isolation is possibly due to overstimulation in your brain causing apprehension, something I have also experienced. When lowering my dose, it became ineffective enough to warrant moving back up. To combat the apprehension I took clonazepam, an anxiolytic medication which was deemed appropriate due to pre-existing anxiety unrelated to the stimulants. In general, though, being on stimulants and depressants is avoided and not recommended, which my PCP mentioned though I was aware of it anyway... Good luck with getting leveled out

 
Closed Thread

Tags
concerta



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), iluv (10), addventurous (10), Administrator (9), LessStress38 (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!